Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 143, NWS Boston/Norton, MA

August 26, 2007Franklin County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 26, 2007, 12:07 AM EDT for Franklin County, Massachusetts. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 12:07 AM EDT (04:07 UTC)
Expired
Aug 26, 2007, 12:30 AM EDT
In force
23 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Franklin County, MA

The radar

The Boston radar (KBOX), 126 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 12:10 AM EDTTSTM WND DMGErving, MA6-7 INCH DIAMTER LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3864 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3864 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
3.6
Supercell composite
21.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 260407
SVRBOX
MAC011-260430-
/O.NEW.KBOX.SV.W.0143.070826T0407Z-070826T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1207 AM EDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 1230 AM EDT

* AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM ERVING TO 7 MILES WEST OF WENDELL...OR ALONG A
  LINE EXTENDING FROM 8 MILES NORTHEAST OF GREENFIELD TO
  GREENFIELD...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ERVING BY 1215 AM EDT...
  WENDELL BY 1220 AM EDT...
  ORANGE BY 1225 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4268 7230 4251 7228 4254 7254 4268 7246
TIME...MOT...LOC 0407Z 277DEG 22KT 4264 7243 4256 7248

$$

DRAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 11:41 PM EDT, 26 minutes earlier.

Area forecast discussion, Aug 25, 11:41 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1141 PM EDT SAT AUG 25 2007

.SYNOPSIS...
THE HEAT AND HUMIDITY WILL CONTINUE INTO SUNDAY...ALTHOUGH IT WILL
NOT BE AS OPPRESSIVE AS TODAY. A COLD FRONT WILL MOVE ACROSS SOUTHERN NEW
ENGLAND ON SUNDAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS AND
AT LEAST A COUPLE OF THEM WILL LIKELY BECOME SEVERE.  COOLER AND
MORE SEASONABLE TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY WITH
GENERALLY DRY WEATHER.  ANOTHER FRONT WILL BRING THE CHANCE OF
SHOWERS AND THUNDERSTORMS LATE WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THINK WE ARE ON THE WANE NOW. NO FURTHER WARNING CRITERIA WIND DAMAGE
SINCE THE 750PM REPORT IN OUR AREA.

NO DENSE FOG ADVY ATTM FOR THE SE COAST. TOO MUCH VARIABILITY BELOW 1
MILE AND WLY BL FLOW GUIDING MOST OF THE ST/FOG E OR ENE.

00Z/26 GFS-NAM ARE DRY OVERNIGHT. NOT NECESSARILY BELIEVING THIS BUT
A GENERAL EASING OF CONVECTION IS OBSERVED.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
***AT LEAST A COUPLE OF  SEVERE THUNDERSTORMS APPEAR LIKELY ON
SUNDAY***

LATE TONIGHT...
THE MODELS AGREE ON A MID LEVEL SHORTWAVE TRACKING INTO SOUTHERN NEW
ENGLAND OVERNIGHT.  A FAIR AMOUNT OF INSTABILITY SHOULD REMAIN OVER
THE REGION WITH AROUND A 1000 J/KG ACROSS SOUTHERN NEW ENGLAND.  IN
ADDITION...SHOWALTER INDICES OF -2 TO -3 ALSO REFLECT AVAILABLE
ELEVATED INSTABILITY.  AS IS TYPICALLY THE CASE WITH OVERNIGHT
CONVECTION...ITS TOUGH TO LOCATE WHERE THE BEST POTENTIAL IS AND ITS
NOT ALWAYS GUARANTEED TO DEVELOP.  THEREFORE...WILL GO WITH A 30 POP
ACROSS THE REGION AND LET THE NEXT SHIFT TAKE IT FROM THERE.  PWATS
ARE QUITE HIGH TONIGHT...SO ANY ELEVATED SHOWERS/THUNDERSTORMS THAT
DEVELOP COULD CONTAIN LOCALLY HEAVY RAINFALL.

WITH HIGH SURFACE DEWPOINTS IN PLACE FEEL GUIDANCE NUMBERS ARE A FEW
DEGREES TOO COOL TONIGHT AND HAVE RAISED.  EXPECT OVERNIGHT LOW
TEMPERATURES MAINLY BETWEEN 70 AND 75 DEGREES.  ALSO...EXPECT AREAS
OF DENSE FOG TO DEVELOP AROUND NANTUCKET WITH THE COOLING BOUNDARY
LAYER AND SOUTHWEST WINDS OFF THE OCEAN.  PATCHY FOG SHOULD DEVELOP
ACROSS THE REST OF THE REGION WITH HIGH SURFACE DEWPOINTS.

SUNDAY...
ANY OVERNIGHT CONVECTION THAT DEVELOPS WILL PROBABLY WEAKEN AND OR
PUSH OFF THE COAST BY MID MORNING ON SUNDAY.  OTHERWISE...A COLD
FRONT SHOULD BE DRAPED ACROSS THE NORTHWEST SECTIONS OF OUR REGION
SUNDAY MORNING.  AS IS TYPICALLY THE CASE...CONVECTIVE POTENTIAL ON
SUNDAY WILL DEPEND ON THE AMOUNT OF SUNSHINE WE RECEIVE.

AT THIS TIME...WE FEEL THAT WINDS VEER AHEAD OF THE APPROACHING COLD
FRONT WHICH USUALLY MEANS THAT WE SEE MORE SUNSHINE THAN THE MODELS
ARE ADVERTISING.  ALSO FEEL THAT WITH THE WARM START...GUIDANCE
NUMBERS ARE A BIT TOO COOL AND MUCH OF THE REGION SHOULD SEE HIGHS
TOP OUT AROUND 90 DEGREES.  THIS SHOULD YIELD BETWEEN 1500 AND 2500
J/KG OF CAPE.  MID LEVEL WINDS REMAIN DECENT WITH 0 TO 6 KM SHEAR
VALUES EXPECTED TO BE BETWEEN 30 AND 40 KNOTS.  THEREFORE...WOULD
EXPECT AT LEAST A FEW SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND HAVE
INCLUDED ENHANCED WORDING IN THE FORECAST ACROSS MUCH OF THE REGION.
WILL RUN WITH HIGH CHANCE POPS ACROSS MUCH OF THE REGION JUST INLAND
FROM THE SOUTH COAST.  THE I-95 CORRIDOR MAY BE IN THE PRIME AREA
FOR CONVECTION ON SUNDAY AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
COLD FRONT ANTICIPATED TO TRACK OFFSHORE SUN NIGHT...BEING SLOWED
DOWN SOMEWHAT BY A WEAK WAVE ALONG THE FRONT. HAVE CHANCE POPS FOR
SUN EVE FOR BDL/ORH/MHT AND SOUTHEAST...WITH DRYING FROM NW TO SE
OVERNIGHT.

SURFACE HIGH PRESSURE AND BUILDING UPPER LEVEL RIDGE ARE EXPECTED TO
KEEP CONDITIONS DRY DURING THE FIRST HALF OF NEXT WEEK.

MODELS ARE INDICATING A COLD FRONT APPROACHING SOUTHERN NEW ENGLAND
FROM THE EASTERN GREAT LAKES REGION ON WED...CROSSING THROUGH THE
AREA WED NIGHT/THU.  INDICATION OF A WEAK WAVE ALONG THIS FRONT MAY
SLOW IT DOWN...WITH THE FRONT MOVING OFFSHORE FRI MORNING.

ONLY AN OUTSIDE SHOT ON THIS...BUT GFS/DGEX AND HINTS ON ECMWF...
SHOW A MOISTURE RICH LOW PRESSURE OFF THE EAST COAST DURING WED
NIGHT/THU. IF THAT SYSTEM WERE TO FORM...SOME OF THAT TROPICAL
MOISTURE COULD MOVE OUR WAY AHEAD OF THE FRONT. THIS WOULD BRING THE
POTENTIAL FOR HEAVY RAINS.  A CAVEAT BESIDES WHETHER OR NOT THE
ATLANTIC COAST SYSTEM FORMS...IS THAT THE CURRENT MODELS SHOW THE
UPPER TROF HELD UP IN CENTRAL CANADA AND GREAT LAKES REGION.
REGARDLESS...WITH THE FRONT CHANCE POPS ARE WARRANTED FOR WED AND
THU. BUT FUTURE MODELS/TRENDS WILL NEED TO BE MONITORED TO DETERMINE
IF HEAVY RAINFALL POTENTIAL EXISTS.

CHANCE OF LINGERING SHOWERS FRI MORNING AS FRONT MOVES OFFSHORE...
THEN HIGH PRESSURE WILL BRING A RETURN TO DRY CONDITIONS FRI NIGHT
THROUGH SAT.

&&

.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
PLS SEE TAFS FOR DETAILS. LIFR CONDS OF VARIOUS SORTS WST-PVC SEWD. BL
FLOW IS KEEPING THE NRN EDGE GENERALLY ABOUT WHERE IT IS NOW. VFR OR
MVFR HAZE ELSEWHERE. TSTMS STILL TO AFFECT AIR TRAVEL THRU THE NIGHT
W OF BOSTON THROUGH 1 AM WITH ISOLATED TO SCATTERED CONVECTION.

HOWEVER...AREAL COVERAGE IS UNCERTAIN AND HAVE NOT INCLUDED IN TAFS
OTHER THAN SHOWERS IN THE VICINITY.

ON SUNDAY...ANY LOW CLOUDS AND PATCHY FOG SHOULD BURN OFF IN THE
MORNING.  THIS SHOULD RESULT IN MVFR TO VFR CONDITIONS WITH
VISIBILITIES BETWEEN 5 AND 6 MILES IN HAZE.  WE DO EXPECTED
SCATTERED THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON AS A FRONT
DROPS INTO THE REGION.  HAVE INCLUDED SOME PROB GROUPS TO REFLECT
THIS POTENTIAL.

&&

.MARINE...
LITTLE CHG IN CURRENT FCST FOR MARINE AND NO NEW CWF IN THE 930 PM
PACKAGE.

FOG SHOULD GRADUALLY BURN OFF ON SUNDAY MORNING AND WINDS SHOULD BE
GENERALLY 15 KNOTS OR LESS FROM THE SOUTHWEST.  MARINERS WILL HAVE
TO BE ON THE LOOK OUT FOR THE POTENTIAL OF A FEW STRONG/SEVERE
THUNDERSTORMS SUNDAY AFTERNOON MAINLY ACROSS THE WATERS EAST OF THE
MASSACHUSETTS COAST.

IN THE LONGER TERM...SCATTERED THUNDERSTORMS WILL AFFECT THE WATERS
SUNDAY EVENING. OTHERWISE WINDS AND SEAS WILL BE RELATIVELY LIGHT
THROUGH WED. AREAS OF FOG ARE EXPECTED SUN NIGHT AND MON NIGHT.

ON THU SCATTERED THUNDERSTORMS EXPECTED AS A COLD FRONT PUSHES INTO
THE WATERS.

&&

.CLIMATE...
RECORD HIGHS SATURDAY AUGUST 25

BOSTON /BOS/                  96 IN 2007 AND IN PRIOR YEARS.
BLUE HILL 94 SET A RECORD...PRIOR MQE RER FOR THIS DATE WAS 93 BOTH
IN 1947-48.
&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK
NEAR TERM...DRAG/FRANK
SHORT TERM...FRANK
LONG TERM...NMB
AVIATION...FRANK/NMB
MARINE...FRANK/NMB
CLIMATE...DRAG
Hazardous weather outlook, Aug 25, 7:29 PM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
729 PM EDT SAT AUG 25 2007

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-262330-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
729 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

AN AIR QUALITY ALERT REMAINS IN EFFECT FOR ALL LOCATIONS THROUGH 10
PM THIS EVENING...EXCEPT FOR RHODE ISLAND AND HARTFORD COUNTY.

AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS NORTHWEST
MA AND SOUTHWEST NEW HAMPSHIRE THROUGH 11 PM THIS EVENING. THE
PRIMARY THREAT WOULD BE A DAMAGING STRAIGHT LINE WIND GUST WITH A
SECONDARY CONCERN FOR LARGE HAIL.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE LATE TONIGHT...BUT CONFIDENCE REMAINS LOW AS TO WHETHER OR NOT
THE ACTIVITY DEVELOPS. ANY STORMS THAT DEVELOP WILL BRING THE
POTENTIAL FOR ISOLATED LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY AFTERNOON AS
A COLD FRONT DROPS SOUTH ACROSS OUR REGION. AT LEAST A FEW OF THE
STORMS WILL LIKELY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN FOR LARGE HAIL. IN
ADDITION...ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE
GREATEST SEVERE WEATHER THREAT WILL BE NEAR THE I-95 CORRIDOR...AND
JUST TO THE NORTH OF THE SOUTH COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 12 PM ON SUNDAY FOR
THE LIKELIHOOD OF AT LEAST A FEW SEVERE THUNDERSTORMS.

ANZ230>237-250-254-255-262330-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
729 PM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL LIKELY DEVELOP OVER THE WATERS TONIGHT. THE
DENSE FOG SHOULD GRADUALLY BURN OFF SUNDAY MORNING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE VERY LATE TONIGHT...BUT MOST
LOCATIONS WILL REMAIN DRY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS MAY AFFECT THE WATERS SUNDAY
AFTERNOON...MAINLY ACROSS THE WATERS EAST OF THE MASSACHUSETTS
COAST.  A FEW OF THESE STORMS MAY BE STRONG TO SEVERE CONTAINING
STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

In the hours before

Special weather statement, Aug 25, 8:18 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT SAT AUG 25 2007

MAZ003-004-NHZ011-260100-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
818 PM EDT SAT AUG 25 2007

AT 817 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTH OF HINSDALE...OR ABOUT 9 MILES
SOUTHEAST OF BRATTLEBORO...MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...WINCHESTER BY 830 PM EDT...RICHMOND
AND WARWICK BY 840 PM EDT...FITZWILLIAM AND ROYALSTON BY 850 PM
EDT...6 MILES SOUTH OF TROY AND 7 MILES WEST OF RINDGE BY 900 PM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BELK
Special weather statement, Aug 25, 9:12 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
912 PM EDT SAT AUG 25 2007

MAZ002>004-NHZ011-012-015-260215-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-
912 PM EDT SAT AUG 25 2007

AT 910 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS IN SOUTHERN VERMONT...TRACKING RAPIDLY
EASTWARD. THESE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO
45 MPH IN SOUTHERN NEW HAMPSHIRE AND EXTREME NORTHWEST AND NORTH
CENTRAL MASSACHUSETTS.

AT 910 PM THIS LINE WAS WEST OF INTERSTATE 91...EXTENDING FROM 11
MILES EAST OF DANBY TO 10 MILES SOUTHWEST OF BELLOWS FALLS TO NORTH
ADAMS...MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...WESTMORELAND...WALPOLE...SURRY AND ROWE
BY 920 PM EDT...SURRY...SULLIVAN...KEENE AND GILSUM BY 930 PM EDT...
WINCHESTER AND SWANZEY BY 940 PM EDT.

WIND GUSTS WILL BE STRONG ENOUGH TO BREAK SMALL BRANCHES.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BELK
Special weather statement, Aug 25, 10:18 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1018 PM EDT SAT AUG 25 2007

MAZ002-003-NHZ011-015-260400-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
WESTERN FRANKLIN MA-
1018 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS APPROACHING NORTHWEST MA AND SOUTHERN NH...

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST ALONG THE BORDER
BETWEEN MA AND VT INTO SOUTHERN NH THROUGH MIDNIGHT.  SOME
THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS.  IN
ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN POOR DRAINAGE
FLOODING.  BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MUCH HARDER TO
RECOGNIZE THE DANGERS OF FLOODING. IT WILL BE BEST TO BE INDOORS AS
THESE THUNDERSTORMS PASS AS THEY SHOULD PRODUCE FREQUENT LIGHTNING.

BELK
Special weather statement, Aug 25, 10:24 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1024 PM EDT SAT AUG 25 2007

NHZ011-260330-
CHESHIRE NH-
1024 PM EDT SAT AUG 25 2007

AT 1019 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 50 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 14 MILES WEST OF
CHESTERFIELD TO 12 MILES WEST OF HINSDALE...OR ALONG A LINE EXTENDING
FROM 10 MILES NORTHWEST OF BRATTLEBORO TO 11 MILES SOUTHWEST OF
BRATTLEBORO...MOVING EAST AT 25 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...WESTMORELAND AND HINSDALE BY
1050 PM EDT...SURRY AND WINCHESTER BY 1100 PM EDT...GILSUM AND SURRY
BY 1110 PM EDT...TROY AND SULLIVAN BY 1120 PM EDT...AND HARRISVILLE
AND DUBLIN BY 1130 PM EDT.

INTENSE LIGHTNING IS EXPECTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BELK/DRAG
Special weather statement, Aug 25, 11:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1117 PM EDT SAT AUG 25 2007

MAZ002>004-NHZ011-012-015-260400-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN MA-
1117 PM EDT SAT AUG 25 2007

AT 1116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS
TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM DUBLIN TO
WINCHESTER TO 2 MILES SOUTH OF COLRAIN TO 7 MILES WEST OF
HAWLEY...MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...GREENFIELD AND RICHMOND BY 1130 PM
EDT...PETERBOROUGH AND NEW BOSTON BY 1140 PM EDT...SHARON AND
LYNDEBOROUGH BY 1150 PM EDT...RINDGE AND MONT VERNON BY MIDNIGHT EDT.

INTENSE LIGHTNING IS REPORTED WITH A COUPLE OF STORMS IN THIS LINE.

IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES.
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

DRAG
Special weather statement, Aug 25, 11:54 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1154 PM EDT SAT AUG 25 2007

MAZ003-260430-
EASTERN FRANKLIN MA-
1154 PM EDT SAT AUG 25 2007

AT 1149 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHORT LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE
WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM
BERNARDSTON TO DEERFIELD...MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...GILL AND NORTHFIELD BY MIDNIGHT EDT...
ERVING BY 1210 AM EDT...WARWICK AND WENDELL BY 1220 AM EDT...NEW
SALEM AND ORANGE BY 1230 AM EDT.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 10:49 PM EDTSevere Thunderstorm WarningBOXFranklin26 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.